×

zbMATH — the first resource for mathematics

Permutations of finite fields for check digit systems. (English) Zbl 1248.11100
From the authors’ abstract: Let \(q\) be a prime power and \(n\) a positive divisor of \(q-1\). We prove an asymptotic formula for the number of polynomials \[ f(X)=\frac{a-b}{n}\bigg(\sum_{j=1}^{n-1} X^{j(q-1)/n}\bigg)X+\frac{a+b(n-1)}{n}\,X\in\mathbb{F}_q[X] \] such that the polynomials \(f(X)\), \(f(X)\pm X\), and \(f(f(X))\pm X\) are all permutation polynomials over \(\mathbb{F}_q\).

MSC:
11T06 Polynomials over finite fields
11T22 Cyclotomy
11T71 Algebraic coding theory; cryptography (number-theoretic aspects)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Beckley D.F.: An optimum system with modulus 11. Comput. Bull. 11, 213–215 (1967)
[2] Chou W.-S.: Set-complete mappings on finite fields. In: Finite fields, coding theory, and advances in communications and computing, Las Vegas, NV, 1991. Lecture Notes in Pure and Applied Mathematics, vol. 141, pp. 33–41. Dekker, New York (1993).
[3] Chou W.-S., Niederreiter H.: Monomials and binomials over finite fields as \({{\mathcal R}}\) -orthomorphisms. Publ. Math. Debrecen 61(3–4), 511–521 (2002) · Zbl 1012.11104
[4] Evans A.B.: Orthomorphisms of Z p . Discrete Math. 64(2–3), 147–156 (1987) · Zbl 0621.20006 · doi:10.1016/0012-365X(87)90186-5
[5] Lidl R., Niederreiter H.: Finite fields. With a foreword by P. M. Cohn. In: Encyclopedia of mathematics and its applications, 20, Second edn. Cambridge University Press, Cambridge (1997).
[6] Mendelsohn N.S., Wolk B.: A search for a non-Desarguesian plane of prime order. In: Finite geometries, Winnipeg, Man., 1984. Lecture Notes in Pure and Applied Mathematics, vol. 103, pp. 199–208. Dekker, New York (1985).
[7] Mullen G.L., Niederreiter H.: Dickson polynomials over finite fields and complete mappings. Canad. Math. Bull. 30(1), 19–27 (1987) · Zbl 0576.12020 · doi:10.4153/CMB-1987-003-3
[8] Niederreiter H., Robinson K.H.: Complete mappings of finite fields. J. Austral. Math. Soc. Ser. A 33(2), 197–212 (1982) · Zbl 0495.12018 · doi:10.1017/S1446788700018346
[9] Niederreiter H., Winterhof A.: Cyclotomic \({{\mathcal R}}\) -orthomorphisms of finite fields. Discrete Math. 295(1–3), 161–171 (2005) · Zbl 1078.11068 · doi:10.1016/j.disc.2004.12.011
[10] Schulz R.-H.: Check character systems and anti-symmetric mappings. In: Computational discrete mathematics. Lecture Notes in Computer Science, vol. 2122, pp. 136–147. Springer, Berlin (2001). · Zbl 1003.94537
[11] Sun Q., Zhang Q.F.: A simple proof of a conjecture about complete mappings over finite fields. (Chinese) Sichuan Daxue Xuebao 35(6), 840–842 (1998) · Zbl 1007.11075
[12] Verhoeff J.: Error detecting decimal codes. Mathematical Centre Tracts, No. 29. Mathematisch Centrum, Amsterdam (1969). · Zbl 0267.94016
[13] Yuan Y., Tong Y., Zhang H.: Complete mapping polynomials over finite field F 16. In: Arithmetic of finite fields. Lecture Notes in Computer Science, vol. 4547, pp. 147–158. Springer, Berlin (2007). · Zbl 1213.11193
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.